Alert archive / California / Wind Advisories in 2020
Wind Advisory 60, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Sep 19, 2020, 1:46 PM PDT. It took effect at Sep 19, 2020, 5:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2020, 1:46 PM PDT (20:46 UTC)
- In effect from
- Sep 19, 2020, 5:00 PM PDT
- Expired
- Sep 20, 2020, 3:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
107 WWUS76 KLOX 192046 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 146 PM PDT Sat Sep 19 2020 CAZ039-052-200500- /O.NEW.KLOX.WI.Y.0060.200920T0000Z-200920T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 146 PM PDT Sat Sep 19 2020 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT SUNDAY... * WHAT...Northwest to north winds 15 to 30 mph with gusts to 40 mph, except isolated gusts up to 45 mph near Gaviota. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...From 5 PM this afternoon to 3 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will be this evening from Gaviota to San Marcos Pass, with winds expected to diminish rapidly by late tonight. Highways 101 and 154 will likely be impacted by the gusty winds, especially near Gaviota and San Marcos passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gomberg
1 follow-up statement
038 WWUS76 KLOX 200009 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 509 PM PDT Sat Sep 19 2020 CAZ039-052-201000- /O.CON.KLOX.WI.Y.0060.000000T0000Z-200920T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 509 PM PDT Sat Sep 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Northwest to north winds 15 to 30 mph with gusts to 40 mph, except isolated gusts up to 45 mph near Gaviota. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will be this evening from Gaviota to San Marcos Pass, with winds expected to diminish rapidly by late tonight. Highways 101 and 154 will likely be impacted by the gusty winds, especially near Gaviota and San Marcos passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gomberg/Sirard
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 19, 10:58 AM PDT, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 19, 10:58 AM PDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1058 AM PDT Sat Sep 19 2020
.SYNOPSIS...19/949 AM.
Temperatures will cool through Monday then warm again late next
week. There will be gusty northerly winds across southern Santa
Barbara County tonight along with gusty onshore winds this weekend
across the LA county mountains and Antelope Valley. Night through
morning low clouds and fog will expand into most coastal and
lower valley areas by Monday.
&&
.SHORT TERM (TDY-MON)...19/945 AM.
Yesterday's upper level trough passage combined with increasing
onshore flow near the surface will bring around 4 to 8 degrees of
cooling across much of the region today. Satellite imagery showing
low clouds and fog confined to the Central Coast and Santa Ynez
valley this morning, but starting to dissipate as of 930 am.
Otherwise skies will generally be mostly clear today except for
extensive smoke across the San Gabriel mountains and Antelope
Valley.
The main weather impact through the weekend will be the the gusty
south to southwest winds across the San Gabriel mountains and
Antelope Vally impacting the Bobcat Fire. Wind gusts of 25 to 35
mph will be common in these areas, but could see isolated gusts
up to 40 mph each afternoon in the foothills of the Antelope
Valley. Also of note is the upper level winds shifting to a
south to southeast trajectory overnight into Sunday morning.
The gusty onshore winds combined with low humidities will continue
bring elevated fire weather concerns to the Bobcat fire area
through the weekend, and could see some brief critical conditions
by Sunday as humidities locally fall to single digits.
As far as the sundowner winds are concerned, we saw some wind
gusts of 40 to 50 mph last night across western portions of the
Santa Barbara south coast and Santa Ynez mountains, strongest
near Gaviota. The wind advisory was allowed to expire as of 9 am
but are expected sundowner winds to redevelop late this afternoon
and evening when wind advisories will likely be needed. For this
evning's event, thinking wind speeds will be slightly weaker,
generally gusting between 30 and 40 mph from Gaviota to San Marcos
Pass, except isolated gusts up to 45 mph near Gaviota.
*** From previous discussion ***
Gusty winds across the outer water will spin up an eddy tonight
which will bring low clouds into the LA county coast and as far
north as the Ventura Coast (Sundowner winds will prevent the low
clouds from reaching the SBA south coast). Concurrently NW winds
will again bring low clouds into the Central Coast and Santa Ynez
Vly.
Neither the eddy or the onshore push will be strong enough to
preclude total clearing and Sunday will be totally sunny by mid
morning. The deeper marine layer and stronger onshore flow will
bring 2 to 4 degrees of cooling to the coasts and vlys. The
interior will warm, however, as the cooler air from ydy's trof
finally modifies.
On Monday...a weak 584 DaM trof ripples over the area. It will
lift the marine layer across most of the coast and the lower vlys.
Aside from the morning stratus (which will linger a little longer
than Sunday) it will be a sunny day. The lower hgts and deeper
marine layer will knock another 2 to 4 degrees off of the max
temps. The coasts and vlys will end 1 to 3 degrees blo normal
while the interior will come in 1 to 3 degrees above normal.
.LONG TERM (TUE-FRI)...19/326 AM.
Both the EC and GFS agree that Tuesday will be the coolest day of
the week with Marine layer clouds and moderate onshore flow.
The EC and GFS further agree that an upper high will move into
SoCal from the SW on Wed peak on Thu and then subside on Fri.
There will be good offshore trends as well with actual offshore
flow forecast both from the North and East on Thursday morning.
The marine layer clouds will be greatly diminished on Wed and non
existent on Thu and Fri. Max temps will rise 2 to 4 degrees each
day. Thursday will be the warmest day of the next 7 with max temps
4 to 8 degrees above normal. There will be several degrees of
cooling on Friday but max temps will still end up several degrees
above normal.
&&
.AVIATION...19/1757Z.
At 17Z at KLAX, the marine layer was 1300 feet deep. The top of
the inversion was a 2500 feet with a temperature of 30C.
Low clouds and fog are expected to move into the Central Coast
and the Santa Ynez Valley this evening, and into coastal sections
of L.A. and Ventura Counties by or shortly after midnight. Conds
are expected to be mostly IFR to LIFR, except locally VLIFR on the
Central Coast late. Skies should clear in most areas by 16Z-18Z
Sun.
KLAX...Moderate confidence in the 18Z TAF. There is a 20% chance
that cigs will arrive as early as 06Z this evening. There is a
20% chance that skies will remain clear tonight.
KBUR...High confidence in the 18Z TAF with CAVU conds thru the pd.
&&
.MARINE...19/1001 AM.
Across the outer waters...Small Craft Advisory (SCA) level winds
will continue through late tonight. There is a 20%-30% chance of
SCA conditions continuing through Sunday night. There will be
local gusts to 35 kt later this afternoon and early this evening
as well. SCA level winds are likely again Tuesday and Wednesday
across much of the outer waters.
Across the nearshore waters of the Central Coast, SCA level winds
are expected this afternoon and evening. Otherwise, good
confidence that conditions will remain below SCA levels.
Across the inner waters south of Point Conception, SCA level winds
are expected across the western portion of the Santa Barbara
Channel late this afternoon through tonight. Otherwise and
elsewhere, good confidence that conditions will remain below SCA
levels.
Patchy night through morning fog will continue into next week
across the coastal waters.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 9
PM PDT this evening for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Sunday for
zones 650-670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
No significant hazards expected.
&&
PUBLIC...Gomberg/Rorke
AVIATION...DB
MARINE...DB
SYNOPSIS...Gomberg
weather.gov/losangelesNearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.